Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 14, NWS Newport/Morehead City, NC

February 8, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Feb 8, 2012, 7:19 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2012, 7:19 PM EST (00:19 UTC)
Expired
Feb 9, 2012, 10:00 AM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WHUS72 KMHX 090019
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
719 PM EST WED FEB 8 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS EVENING AND
OVERNIGHT ACROSS THE NORTHERN COASTAL WATERS...

.SURFACE LOW PRESSURE OFF THE NORTHERN OUTER BANKS WILL CONTINUE
TO INTENSIFY OVERNIGHT AS IT PUSHES OFFSHORE. THE SURFACE PRESSURE
GRADIENT WILL TIGHTEN ACROSS THE NORTHERN COASTAL WATERS AS HIGH
PRESSURE BUILDS IN FROM THE WEST AND THE LOW STRENGTHENS OFFSHORE.
WINDS WILL GUST ABOVE 25 KNOTS WITH SEAS ABOVE 6 FEET THROUGH LATE
TONIGHT. 

AMZ150-152-090900-
/O.NEW.KMHX.SC.Y.0014.120209T0019Z-120209T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
719 PM EST WED FEB 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST
THURSDAY. 

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
656 
WHUS72 KMHX 090600
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
100 AM EST THU FEB 9 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH THE EARLY
MORNING HOURS...

.SURFACE LOW PRESSURE OFF THE NORTHERN OUTER BANKS WILL CONTINUE
TO INTENSIFY OVERNIGHT AS IT PUSHES WELL OFFSHORE. THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN ACROSS THE NORTHERN COASTAL WATERS
AS HIGH PRESSURE BUILDS IN FROM THE WEST AND THE LOW STRENGTHENS
OFFSHORE. SUSTAINED WINDS AROUND 20 KT WITH GUSTS AROUND 25
KNOTS...AND SEAS AT OR ABOVE 6 FEET CAN BE EXPECTED THROUGH EARLY
FRIDAY MORNING.

AMZ150-152-091300-
/O.EXT.KMHX.SC.Y.0014.000000T0000Z-120209T1300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
100 AM EST THU FEB 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WINDS...NORTH AROUND 20 KT WITH GUSTS OF 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
087 
WHUS72 KMHX 090613 AAA
MWWMHX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
113 AM EST THU FEB 9 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH THE EARLY
MORNING HOURS...

.SURFACE LOW PRESSURE OFF THE NORTHERN OUTER BANKS WILL CONTINUE
TO INTENSIFY OVERNIGHT AS IT PUSHES WELL OFFSHORE. THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN ACROSS THE NORTHERN COASTAL WATERS
AS HIGH PRESSURE BUILDS IN FROM THE WEST AND THE LOW STRENGTHENS
OFFSHORE. SUSTAINED WINDS AROUND 20 KT WITH GUSTS AROUND
25 KNOTS...AND SEAS AT OR ABOVE 6 FEET CAN BE EXPECTED THROUGH
EARLY THURSDAY MORNING.

AMZ150-152-091300-
/O.CON.KMHX.SC.Y.0014.000000T0000Z-120209T1300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
113 AM EST THU FEB 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WINDS...NORTH AROUND 20 KT WITH GUSTS TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
496 
WHUS72 KMHX 091111
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
611 AM EST THU FEB 9 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH THIS
MORNING...

.SURFACE LOW PRESSURE WELL OFF THE NORTHERN OUTER BANKS WILL
CONTINUE TO INTENSIFY AS IT MOVES AWAY INTO THE CANADIAN MARITIMES.
THE SURFACE PRESSURE GRADIENT WILL BE TIGHT ACROSS THE NORTHERN
COASTAL WATERS AS HIGH PRESSURE BUILDS IN FROM THE WEST AND THE
LOW PULLS AWAY. SUSTAINED WINDS AROUND 20 KT WITH GUSTS AROUND 25
KNOTS...AND SEAS AT OR ABOVE 6 FEET CAN BE EXPECTED THROUGH MID
MORNING TODAY.

AMZ150-152-091500-
/O.EXT.KMHX.SC.Y.0014.000000T0000Z-120209T1500Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
611 AM EST THU FEB 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTH AROUND 20 KT WITH GUSTS TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
607 
WHUS72 KMHX 091521
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1021 AM EST THU FEB 9 2012

...SMALL CRAFT CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON...

.SURFACE LOW PRESSURE WELL TO THE NORTHEAST OF THE 0UTER BANKS
WILL CONTINUE MOVING AWAY TODAY AS HIGH PRESSURE BUILDS IN FROM
THE WEST. THE PRESSURE GRADIENT WILL CONTINUE TO GRADUALLY WEAKEN
THROUGH THE DAY.

AMZ150-152-091800-
/O.EXP.KMHX.SC.Y.0014.000000T0000Z-120209T1500Z/
/O.NEW.KMHX.SC.Y.0015.120209T1521Z-120209T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
1021 AM EST THU FEB 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* WINDS...NORTH 15 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 3:50 PM EST, 3 hours 29 minutes earlier.

Area forecast discussion, Feb 8, 3:50 PM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 PM EST WED FEB 8 2012

.SYNOPSIS...
LOW PRESSURE WILL QUICKLY MOVE NORTHEAST OF THE COAST TONIGHT.
HIGH PRESSURE IN THE MID MS VALLEY TONIGHT WILL MOVE SOUTH OVER
THE NEXT COUPLE OF DAYS...EVENTUALLY DISSIPATING OVER THE GULF
STATES ON FRIDAY. A COLD FRONT WILL MOVE THROUGH ON SATURDAY WITH
A STRONG PUSH OF COLDER AIR BEHIND IT. HIGH PRESSURE OVER THE
NORTHERN PLAINS SATURDAY WILL MOVE SOUTHEAST...PASSING THROUGH THE
CAROLINAS ON MONDAY BEFORE MOVING OFF THE COAST MONDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WED...MODELS ARE IN CLOSE AGREEMENT FOR THE SHORT TERM
PERIOD AND LOOK REASONABLE. FAST-MOVING FRONT WILL EXIT THE COAST
EARLY THIS EVENING. REGIONAL SURFACE OBS REVEAL MUCH OF THE
PRECIP SHOWING UP ON RADAR TO THE WEST AND NORTH IS MID-LEVEL
MOISTURE AND NOT REACHING THE GROUND. BEST COVERAGE THIS AFTERNOON
HAS BEEN OVER THE GULF STREAM ALONG A WELL-DEFINED THETA-E AXIS
WHERE MODERATE TO STRONG CONVECTION IS SEEN. AS PREVIOUSLY
MENTIONED...ANY PRECIP WILL END BY LATE AFTERNOON SO NO POPS ARE
IN THE FORECAST FOR TONIGHT. 12Z MAV/MET GUIDANCE VERY CLOSE ON
LOW TEMPS AND LOOK GOOD.

&&

.SHORT TERM /THURSDAY/...
AS OF 3 PM WED...THE FORECAST AREA WILL BE IN THE EASTERN SIDE OF A
SURFACE RIDGE IN THE MID MS VALLEY. SKIES WILL BE MOSTLY SUNNY
EXCEPT FOR PARTLY CLOUDY CONDITIONS ALONG THE OUTER BANKS. A BLEND
OF 12Z MAV/MET GUIDANCE SEEMS BEST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM WED...MODELS REMAIN IN GOOD AGREEMENT AND BLEND USED
THROUGH PERIOD...INCLUDING HPC PROGS FOR SUN-WED. ZONAL FLOW ALOFT
AND WEAKENING SFC HIGH PRES SUPPORT FAIR AND COOL CONDITIONS THU
NIGHT AND FRI...WITH ONLY QUESTION BEING AMOUNT OF HIGH CLOUDINESS.
BOTH GFS AND ECMWF INDICATE SOME INCREASING MSTR ALOFT DURING THAT
PERIOD AND ADJUSTED SKY COVER WITH BLEND.

STRONGER SHRT WV ROTATING AROUND POLAR VORTEX WILL APPROACH FRI
NIGHT AND MOVE THROUGH SAT-SAT NIGHT...WITH ASSCTD ARCTIC FRONT
SWEEPING THROUGH LATE SAT. GULFMEX WILL REMAIN CUTOFF BUT DYNAMICS
SUPPORT CONTINUED SLGT CHC OF SHOWERS LATE FRI NIGHT AND DURING THE
DAY SAT. 12Z RUNS HAVE BACKED OFF POTENTIAL FOR LIGHT QPF OVER NE
SECTIONS SAT EVENING WITH MAIN SHRT WV AND INITIAL CAA SURGE BUT
DYNAMICS SUPPORT SLGT CHC POPS...AND SHARPLY FALLING THICKNESSES
INDICATE POSSIBLE MIXED RAIN/SNOW SHOWERS.

ARCTIC AIR INTRUSION WILL BE MAIN FOCUS FOR LATE SAT NIGHT THROUGH
MON PERIOD. RETURN FLOW FROM HIGH PRES MOVING OFFSHORE ALONG WITH
WAA AND SHRT WVS ALOFT WILL SUPPORT SLGT CHC POPS FOR
TUE-WED...ALONG WITH MODERATING TEMPS.

MOS GDNC BLEND USED FOR THU NIGHT-SAT PERIOD...THEN MEX/HPC BLEND
REST OF PERIOD. SAT NIGHT AND SUN NIGHT WILL BE COLDEST NIGHTS WITH
GDNC CONTINUING TO INDICATE MIN TEMPS IN LOW-MID 20S
INLAND...COLDEST TEMPS SINCE MID JANUARY FOR MOST AREAS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /TONIGHT AND THURSDAY/
AS OF 3 PM WED...VISIBLE SATELLITE SHOWS MUCH OF THE AREA UNDER MOST
CLOUDY SKIES AHEAD OF A DISTURBANCE CURRENTLY CROSSING CENTRAL
NC/VA. CLOUDS WILL BE ON THE INCREASE THIS AFTERNOON AS SHOWERS
APPROACH FROM THE WEST.  THE BEST DYNAMICS WILL BE TO THE NORTH...SO
ANTICIPATE KPGV/KEWN WILL HAVE THE BEST CHANCE TO OBSERVE
PRECIPITATION.  WINDS WILL BE OUT OF THE NNW THIS AFTERNOON BACKING
TO THE WNW AHEAD OF THE DISTURBANCE.  THE SYSTEM WILL CROSS LATER
THIS AFTERNOON WITH LOW PRESSURE DEVELOPING OFFSHORE ALONG THE
NORTHERN WATERS TONIGHT.  CLOUDS WILL QUICKLY CLEAR BEHIND THE
SYSTEM UNDER NWLY FLOW.  GIVEN CLEARING SKIES AND THE PRESSURE
GRADIENT RELAXING OVERNIGHT AS THE SYSTEM EXITS...FEEL THAT A COUPLE
LOCATIONS COULD POSSIBLY DROP BELOW 5KTS ALLOWING FOG FORMATION.
HAVE PUT AN EMPHASIS FOR FOG ON THE CLIMO FAVORED LOCATIONS...KPGV
AND KEWN. HOWEVER...IF WINDS STAY UP TONIGHT...FOG WILL BE HARD TO
DEVELOP. ANTICIPATE CLEAR SKIES TOMORROW UNDER NWLY FLOW.

LONG TERM /18Z THURSDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...VFR CONDITIONS ARE EXPECTED FOR THE
MAJORITY OF THE LONG TERM FORECAST PERIOD. LCL BRIEF MVFR CONDITIONS
PSBL WITH LIGHT SHOWER ACTIVITY LATE FRI NIGHT THROUGH SAT EVENING.
GUSTY NW TO N WINDS WILL ACCOMPANY ARCTIC AIR INTRUSION SAT NIGHT
INTO SUN.

&&

.MARINE...
SHORT TERM /TONIGHT AND THURSDAY/
AS OF 3 PM WED...THE MODELS ARE IN CLOSE AGREEMENT IN THE SHORT
TERM PERIOD AND LOOK GOOD. A FAST-MOVING FRONT WILL MOVE OFF THE
COAST EARLY THIS EVENING. NOT MUCH OF A WIND SHIFT WITH ITS
PASSAGE...WITH WINDS REMAINING NORTH TO NORTHWEST TONIGHT INTO
THURSDAY. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS SO
NO HEADLINES NECESSARY.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...WEAKENING HIGH PRES WILL PRODUCE LIGHT
WINDS AND SEAS FOR THU NIGHT AND FRI. DETERIORATING CONDITIONS
EXPECTED FRI NIGHT THROUGH WEEKEND AS SW WINDS WILL INCREASE FRI
NIGHT AHEAD OF ARCTIC FRONT...THEN WIDESPREAD 20-25 KT NW WINDS
EXPECTED WITH CAA SAT NIGHT INTO SUN...WITH WEAKER SECONDARY SURGE
SUN NIGHT. WINDS DIMINISHING AGAIN MON WITH SFC HIGH CENTER BUILDING
OVER AREA.

BLEND OF WW3 AND SWAN CONTINUE TO LOOK GOOD FOR SEAS DURING
PERIOD...WITH BOTH INDICATING PEAK SEAS AROUND 8 FT LATE SAT NIGHT
INTO SUN FOR OUTER PORTIONS OF WATERS N OF HAT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...JBM
AVIATION...JBM/HSA
MARINE...JBM/HSA

CORRECTED FOR SHORT TERM DISCUSSION.
Hazardous weather outlook, Feb 8, 4:05 AM EST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 AM EST WED FEB 8 2012

NCZ029-044>047-079>081-090>095-098-103-104-090915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
405 AM EST WED FEB 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 10:21 AM ESTSmall Craft AdvisoryMHX2 hr

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.